Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Sign in to follow this  
cammee

Propranalol Burning Sensation

Recommended Posts

My doctor switched me to propanalol 20mg twice a day.

I'm having a side effect of feeling like my skin is burning,

especially my hands, feet and face. Anyone else have this?

Did it go away? I didn't take it today and waiting on a call back

from the doc.

Share this post


Link to post
Share on other sites
Guest Alex

I feel your pain. Literally, and I'm sorry you're going through this.

Hopefully your dr will be more understanding than mine who doesn't think my symptoms - particularly the burning pins and needles in my feet, hands, face and scalp - are side effects of the meds (propranolol and bisoprolol before that).

In my case the sensations come and go randomly, and I was unable to see any relationship between the amount of propranolol I take and the intensity of the symptoms.

I don't want to sound like giving medical advice, but if you've been on propranolol or any beta blocker for a while, discontinuing it cold turkey may not be the best idea.

I'd be curious to see what others have to say about this.

Alex

Share this post


Link to post
Share on other sites

Hum, curious - I note the other meds you are on and any of them could cause those symptoms - do you have symptoms of an allergic response? - rash, itching, flushing, tightness in ears, throat issues, sore, etc...? If the propranolol is a new drug for you and you started those symptoms after the first dose or two, then I would be concerned about a drug allergy. You definitely need to run this by your physician - if you develop signs of anaphylaxis (severe allergic reaction), you need to be in the ER - it's worth noting that you can tolerate a drug for a long time then all of a sudden develop an allergic reaction to it - seemingly out of the blue - so, I guess anything is possible. Dysautonomia itself can cause unusual tingling and prickling sensation in extremities but flushed with skin burning is more likely some type of reaction - also can't rule out some odd blood disorder caused by one of your prescription meds....

Let us know what your MD has to say - if it is a problelm with the propranolol, I would like to know what kind of reaction it is as I am on 40 mg of propranolol every 4 hours - Hum.....

Share this post


Link to post
Share on other sites

I'm not having any other allergic issues with it. I just started it on Friday

and got the burning sensations after the first dose. I do get the

tingling scalp from the midodrine, but that's it. The doctor never called me

back today so no answers yet.

Share this post


Link to post
Share on other sites

I just went on and off propranolol. i was getting tingling instead of burning in my hands feet and face. The doctor said it could be transient blood pressure and heart rates and should stop on a lower dose, but it didn't. It sounds like it could be an adverse reaction to the meds.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...